MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
During the process of performing the monthly maintenance the customer had removed the disposable cup and the splash bowl.The customer had rinsed both with di water, but did not notice remaining liquid on the splash bowl.When replacing the splash bowl, the customer thinks a few drops got in her eye, but the customer is not sure.The customer says the drop got in her eye from underneath her glasses.The customer took precaution and went to the employee health office.Still we are not in the position to provide a conclusive statement.From today's perspective we can say that it is possible that a handling issue from customer side might be causative and that the instrument is working within specifications.We are currently waiting for update information concerning customer's condition and the instruments performance.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
A clear liquid splash from suspension cup went into customer's eye when the customer was in the process of performing the monthly maintenance on their tango optimo.The customer had removed the disposable cup and the splash bowl.She had rinsed both with di water, but did not notice remaining liquid on the splash bowl.The customer was wearing glasses but the liquid went up under her glasses.This is a case of unintended use by the customer.We kindly suggest carefully inspecting the splash bowl for any remaining liquid and in either case wearing safety glasses.No information was provided about the customer's condition.But, due to the presence of clear liquid (probably water) inside the splash, it is assumed that the customer was not injured.We will offer a refresher course for the customer in order to avoid this kind of splash in the future.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6427120
Report Number9610824-2017-00021
Device Sequence Number317213
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1